Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 357, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 9, 2025, 8:23 PM CDT for Lee County, Pontotoc County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2025, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 9, 2025, 8:37 PM CDT
- In force
- 14 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:15 PM CDT, 2 hours 8 minutes earlier. Its key messages:
- Updated at 609 PM CDT Mon Jun 9 2025
- Isolated strong, but sub-severe storms remain possible in north Mississippi this evening.
- Dry and seasonable temperatures return Tuesday and Wednesday.
- Thunderstorm chances will begin to increase by the end of the work week into the weekend.
Area forecast discussion, Jun 9, 6:15 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 615 PM CDT Mon Jun 9 2025 ...New AVIATION... .KEY MESSAGES... Updated at 609 PM CDT Mon Jun 9 2025 - Isolated strong, but sub-severe storms remain possible in north Mississippi this evening. - Dry and seasonable temperatures return Tuesday and Wednesday. - Thunderstorm chances will begin to increase by the end of the work week into the weekend. && .DISCUSSION... (This evening through next Sunday) Issued at 220 PM CDT Mon Jun 9 2025 A frontal boundary has slowly sagged through the area so far today, with ongoing thunderstorms generally south of I-40. This activity will continue to drift eastward through the afternoon. While we have had plentiful amounts of SBCAPE, shear has remained limited as expected. Lapse rates have largely been a limiting factor so far today as well and I am not too confident that this will improve through the remainder of the afternoon. If lapse rates improve a bit or we can get some upscale growth with a few of these storms, won't rule out some strong to borderline severe thunderstorms through about 6 PM. Wind gusts up to 60 mph with hail up to the size of quarters would be the main concerns. The window for anything strong to severe should decrease after 6 PM, but a couple of lingering thunderstorms could persist over north MS until around midnight. Frontal boundary will likely stalled just to the south of our area, with clearing skies behind and calm winds. I would not be surprised if we get at least some patchy to locally dense fog mainly across north MS and up through the TN River area. Any fog that develops overnight will quickly mix out following sunrise. Into tomorrow, a dry weather pattern will move into the region with temperatures warming each day. High temperatures will be in the mid to upper 80s on Tuesday, likely warming into the upper 80s to low 90s on Wednesday and Thursday. By Thursday, a cutoff low will linger across the plains, slowly drifting eastward into the weekend. Think most of the area will likely make it through much of Thursday without any PoPs, but could begin to see thunderstorms move back into the area by the evening to overnight hours. Shower and thunderstorm chances will begin to increase further on Friday and linger into the weekend as this low moves closer to the area. Given the lack of any real upper-level forcing, would not be surprised if shower and thunderstorm chances become somewhat diurnally driven, with higher PoPs in the afternoons and evenings and lower PoPs overnight and through the mornings. As such, large scale severe weather looks unlikely but won't rule out a few strong, pulse thunderstorms with strong winds and hail by the weekend. As far as our temperatures go, warm air will remain through the weekend with high temperatures likely remaining in the upper 80s to low 90s. && .AVIATION... (00Z TAFS) Issued at 609 PM CDT Mon Jun 9 2025 Mainly VFR conditions are expected at all sites through the TAF cycle. The exception may be near TUP where MVFR FG/BR is possible late tonight into early Tuesday morning. Northwest winds 3-7 kts. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CMA AVIATION...JDS
In the hours before
Local storm report, Jun 9, 5:25 PM CDT, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
525 PM CDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg 3 E Senatobia 34.61N 89.92W
06/07/2025 Tate MS Cocorahs
Trees down between Yellow Dog Road and MS
Hwy 4 E, east of Senatobia. Delayed report.
&&
DNMSpecial weather statement, Jun 9, 6:11 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
611 PM CDT Mon Jun 9 2025
MSZ012-092345-
Panola MS-
611 PM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PANOLA COUNTY THROUGH 645 PM
CDT...
At 611 PM CDT, Doppler radar was tracking a strong thunderstorm near
Curtis Station, or 11 miles west of Batesville, moving east at 25
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Batesville, John W Kyle State Park, Sardis, Como, Crenshaw, Curtis
Station, Pleasant Grove, Longtown, Asa, Ballentine, Glenville, Locke
Station, Hayes Crossing, and Horatio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3427 9014 3430 9019 3451 9020 3455 8972
3425 8972
TIME...MOT...LOC 2311Z 260DEG 22KT 3437 9012
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DNMSpecial weather statement, Jun 9, 7:53 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
753 PM CDT Mon Jun 9 2025
MSZ013-015-100130-
Lafayette MS-Pontotoc MS-
753 PM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE AND
PONTOTOC COUNTIES THROUGH 830 PM CDT...
At 753 PM CDT, Doppler radar was tracking a strong thunderstorm over
Randolph, or 11 miles west of Pontotoc, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pontotoc, Trace State Park, Ecru, Troy, Randolph, Thaxton, Algoma,
Toccopola, Nixon, Robbs, Chiwapa, Cherry Creek, Pannell, Delay,
Springville, Rough Edge, Wallfield, and George P Cossar State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3416 8925 3416 8928 3427 8930 3437 8892
3436 8890 3410 8885 3410 8924
TIME...MOT...LOC 0053Z 261DEG 20KT 3420 8920
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DNMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:45 AM CDT | Dense Fog Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 3 hr |
| Jun 9, 7:53 PM CDT | Special Weather Statement | MEG | Pontotoc | 37 min |
| Jun 9, 10:25 PM CDT | Special Weather Statement | MEG | Coahoma | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.